MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 2.5 X 15MM; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 2.5 X 15MM; STENT, INTRACRANIAL NEUROVASCULAR
Catalog Number M003WS0250150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Infarction, Cerebral (1771); Neurological Deficit/Dysfunction (1982)
Date of Event 08/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device remains implanted.
 
Event or Problem Description
The patient with a baseline of a modified rankin scale (mrs) of 3 underwent stent assisted balloon angioplasty of the 87 % stenosed left middle cerebral artery (l mca).It was reported that during procedure, the patient experienced a stroke.There was no action taken in response to the event.The study facility indicated that the relationship of the procedure to the stroke was not related; however, to the device was unknown.No further information is available.
 
Additional Manufacturer Narrative
Outcomes attributed to ae - updated based on additional information.Executive summary - updated based on additional information.Patient code - updated based on additional information.This is 1 of 3 reports filed for stent (1) assisted angioplasty (2) for the subject reported event.
 
Event or Problem Description
The patient with a baseline of a modified rankin scale (mrs) of 3 underwent successful stent assisted balloon angioplasty of the 87 % stenosed left middle cerebral artery (l mca).It was reported that post procedure the patient experienced a stroke in the basal ganglia (treated area).The patient stroke was assessed as a mrs of 4 with a national institute of health stroke scale (nihss) of 12.It was reported that medical therapy and rehabilitation have been provided and it is still ongoing.At discharge the patient had residual aphasia and right sided weakness.Upon discharge the patient was reported to have a mrs of 4with a nihss of 9.The study facility indicated that the relationship of the procedure to the stroke was not related; however, to the device was unknown.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.However, hemorrhage and neurological symptoms are known risks associated with endovascular procedure and are noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complication was assigned to this event.
 
Event or Problem Description
The patient with a baseline of a modified rankin scale (mrs) of 3 underwent successful stent assisted balloon angioplasty of the 87 % stenosed left middle cerebral artery (l mca).It was reported that post procedure the patient experienced a stroke in the basal ganglia (treated area).The patient stroke was assessed as a mrs of 4 with a national institute of health stroke scale (nihss) of 12.It was reported that medical therapy and rehabilitation have been provided and it is still ongoing.At discharge the patient had residual aphasia and right sided weakness.Upon discharge the patient was reported to have a mrs of 4 with a nihss of 9.The study facility indicated that the relationship of the procedure to the stroke was not related; however, to the device was unknown.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.However, stroke and neurological symptoms are known risks associated with endovascular procedure and are noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complication was assigned to this event.
 
Event or Problem Description

Brand Name
F/G WINGSPAN STENT SYSTEM 2.5 X 15MM
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key5919512
Report Number3008881809-2016-00155
Device Sequence Number600356
Product Code NJE
UDI-Device Identifier04546540722775
UDI-Public(01)04546540722775(17)190430(10)19033865
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue NumberM003WS0250150
Device Lot Number19033865
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/17/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date08/31/2016
Supplement Report FDA Received Date09/20/2016
11/03/2016
01/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age77 YR